Michigan, 2004Flood in Michigan, June 1 to 8, 2004
June 1 to 8, 2004 · NWS DTX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 31, 8:40 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, May 31, 8:40 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
940 PM EDT MON MAY 31 2004
.UPDATE...
WILL UPDATE TO LIMIT THUNDERSTORM WORDING OVERNIGHT TO ISOLATED AS
MOST OF THE HIT AND MISS ACTIVITY THAT WILL WRAP THROUGH AREA AROUND
BASE OF STRONG UPPER LEVEL SYSTEM OVER THE UPPER MISSISSIPPI WILL
REMAIN AS LIGHT SHOWERS. IN FACT...EXPECT MOST LOCATIONS TO REMAIN
DRY...OR AT LEAST SEE LITTLE MORE THAN SPRINKLES. NO OTHER CHANGES
ANTICIPATED ATTM.
&&
.PREV DISUSSION...ISSUE AT 303 PM EDT.
MODELS OVERALL SIMILAR THROUGH THE SHORT TERM. AT 500 MB...STRONG
VORTICITY LOBE WILL HAVE LIFTED NORTHWARD TO NORTH OF FORECAST AREA
BY EARLY THIS EVENING...THEN GREAT LAKES LOCKED INTO LOW/TROUGH
UNTIL MID WEEK...WITH GFS STILL MORE RELUCTANT TO WEAKEN THE INITIAL
LOW OVER UPPER MISSISSIPPI VALLEY THAN OTHER MODELS. AT THE
SURFACE...TROUGH WILL HAVE LIFTED UP TO NORTH OF AREA BY EARLY
EVENING...THANKS TO BOOST TODAY FROM MID LEVEL JET SOUTH OF THE
GREAT LAKES.
DRY SLOT VERY EVIDENT ON WATER VAPOR IMAGERY OVERHEAD TO MOVE OFF TO
THE EAST THIS EVENING...THEN 850 TO 500 MB MOISTURE MODEST TO GOOD
AT LEAST INTO WEDNESDAY...MUCH DRIER BY THURSDAY. NOT A LOT OF 925
MB MOISTURE UNTIL BETTER DEVELOPING TUESDAY NIGHT AND CONTINUING
WEDNESDAY WITH TROUGH.
COLDER TEMPERATURES ALOFT NEXT COUPLE OF DAYS WILL COMBINE WITH
AVAILABLE MOISTURE TO AID IN LARGELY DIURNAL
SHOWERS/THUNDERSTORMS...AS LAPSE RATES IN THE 850 TO 700 MB LAYER
STEEPEN TO AS MUCH AS 7 OR 8 DEGREES C/KM.
SYNOPTIC LIFT WILL HAVE LARGELY LIFTED TO NORTH OF AREA BY EARLY
THIS EVENING. LOW TO MID LEVEL OMEGA FIELDS DEPICT MAINLY WEAK
SUBSIDENCE TONIGHT...OCCASIONAL SLIGHT LIFT THEN THROUGH MID WEEK.
850 TO 500 MB QVECTOR CONVERGENCE ALSO SHOWING DIVERGENCE/SUBSIDENCE
TONIGHT...WITH WEAK CONVERGENCE/LIFT TUESDAY INTO WEDNESDAY.
AS FOR THERMODYNAMICS...PARTICULARLY ETA SHOWS SLIGHTLY UNSTABLE
CAPES AND LIFTED INDICES INTO THIS EVENING...ACTUALLY RESURGING A
BIT LATE TONIGHT ALBEIT WITH RISING CIN/CONVECTIVE INHIBITION...THEN
MODEST INSTABILITY TUESDAY AND TUESDAY EVENING...LESS WEDNESDAY.
SHOWALTER INDICES LOWEST AT AROUND ZERO TONIGHT...THEN TRENDING MORE
STABLE THEREAFTER THROUGH MID WEEK. K INDICES PREVAILING IN THE 25
TO 30 RANGE INTO MID WEEK.
GIVEN ABOVE INDICATIONS...WILL RETAIN SCATTERED MENTION TONIGHT
ESPECIALLY IN LIGHT OF ONGOING CONVECTION...THEN SOME MENTION
THROUGH WEDNESDAY SIMILAR TO PREVIOUS FORECAST PACKAGE.
LATER PERIODS...
PLENTY OF DETAIL DIFFERENCES AMONG MODELS...BUT THEY DO KEEP THE
CONSENSUS OF SHEDDING PERSISTENT 500 MB TROUGH FROM GREAT LAKES BY
THURSDAY...THEN RATHER WEAK WEST TO NORTHWEST FLOW PREVAILING
THROUGH THE WEEKEND...WITH NOT MUCH IN WAY OF SIGNIFICANT FEATURES
TO KEY IN ON. AT THE SURFACE...HIGH PRESSURE FINALLY BUILDS IN
THURSDAY...WITH HIGH/RIDGE THEN PERSISTING UNTIL SUNDAY...LONGER
THAN SEEN YESTERDAY...AT WHICH TIME RETURN FLOW COMMENCES. WILL
REMOVE SHOWER MENTION FROM SATURDAY NIGHT...HAVE CHANCE POPS FOR
SUNDAY THROUGH MONDAY...OTHERWISE NO SUBSTANTIAL CHANGES FROM
PREVIOUS FORECAST.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
DWD/GURNEY
EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT
HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
Hazardous weather outlook, May 31, 9:45 PM EST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1045 PM EDT MON MAY 31 2004
MIZ047>049-053>055-060>063-068>070-075-076-082-083-011100-
BAY-GENESEE-HURON-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MIDLAND-MONROE-
OAKLAND-SAGINAW-SANILAC-SHIAWASSEE-ST. CLAIR-TUSCOLA-WASHTENAW-WAYNE-
1045 PM EDT MON MAY 31 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOWER MICHIGAN
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT...NONE OF WHICH WILL
BECOME SEVERE. THUNDERSTORMS WILL TRACK TO THE EAST AROUND 30 MPH.
AN UNSEASONABLY STRONG UPPER LEVEL TROUGH OVERHEAD COULD POSSIBLY
BRING AN ISOLATED THUNDERSTORM TONIGHT.
.DAY TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES TUESDAY THROUGH
WEDNESDAY...AND WILL BE MOST PREVALENT DURING THE AFTERNOON HOURS.
THESE THUNDERSTORMS WILL RESULT FROM SURFACE HEATING AND CHILLY
TEMPERATURES ALOFT...PRODUCING AN UNSTABLE ATMOSPHERE. SOME OF
THESE STORMS MAY APPROACH SEVERE LIMITS...WITH HAIL UP TO
AROUND A HALF INCH IN DIAMETER.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS SUNDAY...AS A WEAK AREA OF
LOW PRESSURE APPROACHES FROM THE WEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
BGM
HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
Flood, Livingston
- When
- June 1, 12:00 AM EST to June 8, 5:30 PM EST
- Where
- Livingston forecast zone
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.603, -83.911 (the zone’s center; the record gives no point)
The Huron River at Hamburg, which went above flood stage and crested in May, went below flood stage at 530 pm EST on the 8th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, June 1, 20045 injured · $1.3 million · F0 · 100 events
- Flooding in Wisconsin, June 1 to 30, 2004$252 million · 20 events
- Damaging Winds in West Virginia, June 1, 20041 death · $12,000 · 60 kt wind · 4 events
- Flooding in Kentucky, June 1 to 3, 2004$18 million · 7 events
- Rip Current in Florida, June 1, 20041 death · 1 event
- Hail and Damaging Wind in Texas, June 1, 2004$905,000 · 1.75 in hail · 3 events
- Flash Flooding and Damaging Winds in Mississippi, June 1, 2004$350,000 · 53 kt wind · 8 events
- Damaging Winds in West Virginia, June 1, 20041 injured · $75,000 · 58 kt wind · 27 events
- Flooding in Kentucky, June 1 to 9, 2004$300,000 · 3 events
- Damaging Wind in Texas, June 1, 2004$60,000 · 57 kt wind · 1 event
- Flash Flooding and Hail in Kentucky, June 1 to 2, 2004$25,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Texas, June 1, 20042.5 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405144.